MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-33
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure performed was to treat a left main coronary artery.A 3.50x33mm xience sierra was noted to be slow during inflation; however, stent was deployed at 18 atmospheres.The xience sierra would not fully deflate after attempts to flush the contrast out of the balloon with saline, pulled negative multiple times and finally resorted to using the phillips laser to pop and deflate the balloon.It was noted the device was not prepped (air aspiration) outside the anatomy prior to use.There was no adverse patient effects reported and no clinically significant delay reported.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure performed was to treat a right coronary artery.A 3.50x33mm xience sierra was noted to be slow during inflation; however, stent was deployed at 18 atmospheres.The xience sierra would not fully deflate after attempts to flush the contrast out of the balloon with saline, pulled negative multiple times and finally resorted to using the phillips laser to pop and deflate the balloon.It was noted the device was not prepped (air aspiration) outside the anatomy prior to use.There was no adverse patient effects reported and no clinically significant delay reported.No additional information was provided.B5 correction: whether or not the balloon suddenly deflated on its own or was ruptured by the laser is unknown, but it eventually did deflate without causing any harm to the patient or to the stent itself.
 
Additional Manufacturer Narrative
2017- above rbp.The device was returned for analysis.The reported inflation problem and the reported deflation problem were unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, the device was not prepped (air aspiration) outside the anatomy prior to use.It should be noted that the xience sierra everolimus eluting coronary stent system instructions for use (ifu) lists delivery system preparation to be performed prior to delivery procedure.Additionally, it was reported the stent was deployed at 18 atmospheres (atm).It should be noted that the instructions for use states: note: do not exceed the labeled rated burst pressure (rbp).A cine was received and reviewed by an abbott vascular clinical specialist.The provided images are for the treatment of a right coronary artery.However, a stent appearing to be 3.50x33mm in size is deployed in the proximal right coronary artery and the balloon of the stent delivery system does fail to deflate completely.As several images focus on the balloon failing to deflate in the right coronary artery it is reasonable to conclude that this is the device in question.There are no images of a laser catheter being used to ¿pop¿ the balloon.As the reported difficulties inflating and deflating the balloon were unable to be confirmed during return analysis, the investigation determined a conclusive cause for the reported inflation/deflation issues cannot be determined.The noted multiple bends on the hypotube likely occurred due to handling during/post procedure or during packing for return analysis.The treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11095202
Report Number2024168-2020-11005
Device Sequence Number16355276
Product Code NIQ
UDI-Device Identifier08717648227455
UDI-Public08717648227455
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2021
Device Model Number1550350-33
Device Catalogue Number1550350-33
Device Lot Number0051141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR